MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT PSA ASSAY; PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT PSA ASSAY; PSA IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely high advia centaur xpt prostate-specific antigen (psa) result is being investigating by siemens.The patient sample has been requested for further testing.The instruction for use (ifu) under the intended use section states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur®, advia centaur xp, and advia centaur xpt systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the instruction for use (ifu under the summary and explanation section states the following: "psa levels increase in men with cancer of the prostate, and after radical prostatectomy psa levels routinely fall to the undetectable range.If prostatic tissue remains after surgery or metastasis has occurred, psa appears to be useful in detecting residual and early recurrence of tumor.Therefore, serial psa levels can help determine the success of prostatectomy, and the need for further treatment, such as radiation, endocrine or chemotherapy, and in the monitoring of the effectiveness of therapy." the instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "warning" "do not predict disease recurrence solely on serial psa values." "do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of total psa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Total psa determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." mdr 1219913-2018-00151 was filed previously for a falsely elevated result on the same patient.Mdr 1219913-2018-00151 supplemental report 1 was filed for a result correction, and additional information.Mdr 1219913-2018-00151 supplemental report 2 for a correction, and patient/test information not originally provided.
 
Event or Problem Description
A false high advia centaur xpt prostate-specific antigen (psa) result was obtained by the customer on a prostatectomy patient.The patient was redrawn due to a previous advia centaur xpt psa result ((b)(6) 2018) that was falsely elevated, and questioned by the physician.There are no reports that patient treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt psa result.Mdr 1219913-2018-00151 was filed previously for a falsely elevated result on the same patient.Mdr 1219913-2018-00151 supplemental report 1 was filed for a result correction, and additional information.Mdr 1219913-2018-00151 supplemental report 2 was filed for a correction and additional information that was not originally provided.
 
Additional Manufacturer Narrative
10/15/2018 additional information: the patient sample was returned for further testing by siemens.The sample was tested for chemistry on the dimension vista, tested for psa on the advia centaur xpt, immulite 2000, and dimension vista systems, and treated with heterophilic blocking tube (hbt).Dimension vista chemistry results: assay result reference range immunoglobulin g 1560.00 mg/dl 700 mg/dl - 1600 mg/dl, albumin (alb) 3.8 g/dl 3.4 g/dl - 5.0 g/dl, total protein (tp) 7.00 g/dl 6.4 g/dl - 8.2 g/dl , triglycerides 103.0 mg/dl 30 mg/dl - 150 mg/dl.Psa results: assay system lot result (mean) psa avia centaur xpt 032285 0.67 ng/ml, psa advia centaur xpt 032287 0.61 ng/ml, pts immulite 2000 131 <0.09 ng/ml, tpsa dimension vista 18166bb <0.010 ng/ml.Advia centaur xpt psa heterophilic blocking tube (hbt) results: reagent lot result 032285 0.62 ng/ml, 032287 0.51 ng/ml.Based on the available information and testing results, there is no indication of an advia centaur xpt psa reagent lot or a site/system specific issue.The results of the chemistry testing did not indicate an abnormality, and was not considered to be a contributing factor.The heterophilic blocking tube (hbt) did not change the advia centaur xpt results.The advia centaur xpt results for this patient are indicative of a sample specific issue, and unknown interferents cannot be ruled out.The interference could come from endogenous antibodies, drugs, nutritional supplements, and/or herbal medicine in the blood.The advia centaur xpt psa reagent lots 032285, and 032287 are performing as intended.No further evaluation of the device is required.The instruction for use (ifu) under the intended use section states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur®, advia centaur xp, and advia centaur xpt systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the instruction for use (ifu under the summary and explanation section states the following: "psa levels increase in men with cancer of the prostate, and after radical prostatectomy psa levels routinely fall to the undetectable range.If prostatic tissue remains after surgery or metastasis has occurred, psa appears to be useful in detecting residual and early recurrence of tumor.Therefore, serial psa levels can help determine the success of prostatectomy, and the need for further treatment, such as radiation, endocrine or chemotherapy, and in the monitoring of the effectiveness of therapy." the instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "warning" "do not predict disease recurrence solely on serial psa values."do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of total psa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Total psa determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." mdr 1219913-2018-00151 was filed previously for a falsely elevated result on the same patient.Mdr 1219913-2018-00151 supplemental report 1 was filed for a result correction, and additional information.Mdr 1219913-2018-00151 supplemental report 2 for a correction, and patient/test information not originally provided.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00219 on 09/05/2018 for a false high advia centaur xpt prostate-specific antigen (psa) result obtained on a prostatectomy patient.On 09/19/2018 - additional information: the patient sample was returned for further testing by siemens.The sample was tested on the following instruments: (heterophilic blocking tube): instrument: advia centaur xpt assay: psa, reagent lot: 032285, mean result: 0.67 ng/ml, hbt mean result: 0.62 ng/ml instrument: advia centaur xpt assay: psa, reagent lot: 032287, mean result: 0.61 ng/ml, instrument: hbt mean result: 0.51 ng/ml instrument: immulite 2000 assay: pts (psa) reagent lot: d131, mean result: <0.09 ng/ml, hbt mean result: assay: n/a instrument: dimension vista assay: tpsa reagent lot: 18166bb, mean result: <0.010 ng/ml, hbt mean result: n/a.There was no significant advia centaur xpt psa result change when the patient sample was treated with the heterophilic blocking tube (hbt).Based on the testing study, the customer's observation was replicated with this patient sample indicating that this is neither an advia centaur xpt psa reagent lot specific issue, nor a site/system specific issue, and indicative of a sample specific issue.Siemens has requested additional patient sample for further investigation.

Brand Name
ADVIA CENTAUR XPT PSA ASSAY
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7848476
Report Number1219913-2018-00219
Device Sequence Number13735571
Product Code MTF
UDI-Device Identifier00630414202990
UDI-Public00630414202990
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberN/A
Device Catalogue Number10310293
Device Lot Number032287
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/19/2018
10/15/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date10/11/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR